skip to Main Content
foot-and-ankle

Ankle Neuropathy and Fluoroquinolones (FQ) Detoxification

There are a popular class of antibiotics called Fluoroquinolones (FQ) that cause chronic, peripheral neuropathy in a small percentage of users. One of the symptoms is tendonitis and tendon ruptures in the arms, legs, and ankles (ankle neuropathy).

This condition is linked to one or more of these synergistic factors: males, over 60, renal disease, rheumatic disease, prescription of corticosteroids and physical activity. The risk is higher among transplant recipients over 60 who have taken the FQ antibiotics. There are also instances of FQ-associated disability (FQAD) that has appeared in groups of cancer patients who have been prescribed FQ drugs as antibiotic support medications.

What are the symptoms of ankle neuropathy?

  • Numbness, tingling, prickling along knees, legs and ankles
  • Achilles tendinitis, tendinosis
  • Sharp, jabbing, throbbing, freezing or burning pain in tendons
  • Sensitivity to touch
  • Falling, tripping, poor balance
  • Muscle weakness and paralysis if motor nerves are involved
  • Neuropathy symptoms can also occur in arms

Is there a regenerative treatment that will reverse the toxic effects of FQ?

Dr. Greenberg and his team will perform a Comprehensive Kinetic Diagnosis including a review of recent medications and most recent radiographs. They will carefully examine and palpate your foot, ankle, hip and sacrum to understand the status of your kinetic systems including your Achilles tendons and ligaments around the crown of the ankle which may also be damaged by the FQ-induced neuropathy.

If you are an appropriate candidate for Kinetic Regeneration Therapy, Dr. Greenberg will treat the neuropathy in your ankle joints, Achilles tendons and ligaments by administering the healing and synergistic cascade of Prolotherapy, Platelet Rich Plasma (PRP) and Stem Cell Treatments. He will also include a comprehensive nutrient strategy to reverse the toxic effects of fluoroquinolones.

A typical treatment course may call for several injections performed every 3 weeks depending on the state of your neuropathy.

Kinetic Regenerative Therapy is an excellent choice for those who are suffering from FQ-induced neuropathy. KRT initiates healing processes that reverse nerve toxicity, and also regenerate damaged nerve, ligament and tendon systems. It is part of being a holistic therapeutic care provider. Our team treats the whole person, not just one condition or symptom. We work to renew you physically and improve your overall sense of wellness, both emotionally and physically.

If you or a loved one is looking for a new strategy to treat chronic aches and pains, fill out the form on this page to schedule an appointment or call Dr. Greenberg’s office today at 833-440-4325.

References:

Fluoroquinolone toxicity symptoms in a patient presenting with low back pain; Strauchman, Morningstar; Clin Pract. 2012 Oct 12; 2(4): e87. Web Link:https://www.ncbi.nlm.nih.gov/pmc/articles/PMC3981197/

Treatment of the Fluoroquinolone-Associated Disability: The Pathobiochemical Implications;  Michalak, Sobolewska-Włodarczyk, Wozniak, Sobolewska, Sobolewski; Oxid Med Cell Longev. 2017; 2017: 8023935; Weblink:
https://www.ncbi.nlm.nih.gov/pmc/articles/PMC5632915/

When Antibiotics Turn Toxic, Jo Marchant, Nature March 26, 2018 https://www.nature.com/articles/d41586-018-03267-5

Patient Portal
Back To Top